MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18155
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, parts of the coating of a roadrunner the firm hydrophilic wire guide separated from the device.No portion of the device was left in the patient.There were no additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this event.Additional event information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information was received on 04jan2022: the coating was separated when the guide wire was inserted into the cystoscope.This same malfunction occurred with two devices during the same procedure.
 
Additional Manufacturer Narrative
Event summary: as reported, parts of the coating of a roadrunner the firm hydrophilic wire guide separated from the device.The coating was separated when the guide wire was inserted into the cystoscope.This same malfunction occurred with two devices during the same procedure.No portion of the device was left in the patient.There were no additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this event.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record (dhr), manufacturing instructions, and quality control data.It was reported that the user facility would not be returning the complaint device.A picture was provided that shows the distal tip separated.It appears in the photo that a section of the polymer jacket has separated as well as a portion of the metal part of the wire guide.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The wire guide is not supplied with an ifu.Cook has concluded a cause for the complaint cannot be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13151330
Report Number1820334-2022-00007
Device Sequence Number14822611
Product Code OCY
UDI-Device Identifier00827002181557
UDI-Public(01)00827002181557(17)240924(10)NS14209132
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model NumberG18155
Device Catalogue NumberRPC-038145-0
Device Lot NumberNS14209132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown